Skip to Content

Can simvastatin cause swelling of the legs or edima?

Responses (2)

Rajive Goel 3 Nov 2011

It has not been reported that Simvastatin could cause swelling in the legs or edema, maybe you should refer the conditions to your doc, he/she may suggest a diuretic so that the swelling in the legs is reduced.

Take care, be safe & well, best wishes!

dspence18 19 Feb 2012

I would have to say "YES". I recently had lower spine surgery (L3 - S1). Approximately 4 days after I returned home from the hospital and about 9 days after surgery, my legs suddenly swelled incredibly - about 3 x their normal size. I was wearing compression stockings during that time. I could not wear my socks or shoes - had to use my husband's because my feet and ankles were so big. The swelling included my entire legs but was most prominent below the knee. After immediately ruling out DVT or other obstructions, my Neurosurgeon indicated that I should be removed from Simvastatin medication as it can be a cause of swelling. Within a couple of days of my ceasing the medication, my legs were right back to their normal size.

dspence18 19 Feb 2012

Also, I found this answer in one of the other posted questions as to whether this drug could cause this type of swelling. The person who answered indicated that it was a known serious side effect of the drug and you should contact your physician immediately. They gave this drug info link on the side effects: https://www.drugs.com/sfx/simvastatin-side-effects.html

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions